Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Unprotected sex, taken emergency contraceptive pills, menstrual cramps with periods. Whats wrong?

My period came on the 17th of may, but it usually just los for 3 days, so I had unprotected sex on tuesday the 22nd of may. I took the emergency contraceptive in the time limit, but I took 4 pills in stead of two. Now on the 30th of may I am have menstrual cramps and my period is on again. Please let me know what is wrong.
Asked On : Sat, 2 Jun 2012
Answers:  1 Views:  19
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response
Welcome to HCM,
Your period came on 17 th of may and unprotected sex on 22 may as only 3 days after period is usually safe period but you took emergency contraceptive pill it is not advisable to take double dose it can cause hormonal imbalance.

You took hormone pill in early phase hence you had withdrawal bleeding.
Emergency contraceptive pills are hormone tablets and can cause irregular period.
If there is any doubt it is better to visit a Gynecologist and get examined and if necessary get ultrasonography of abdomen to be sure any thing is not missed.
Please practice safe sex as it prevents both unwanted pregnancy and sexually transmitted diseases.
Hope this helps you.
take care.
Good Luck.
Dr.Akhilesh Dubey M.D.

Answered: Tue, 4 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor